Alert archive / North Dakota / Wind Advisories in 2009

Wind Advisory 19, NWS Bismarck, ND

November 30, 200926 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Nov 30, 2009, 3:01 PM MST for 26 counties in North Dakota. It took effect at Dec 1, 2009, 5:00 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2009, 3:01 PM MST (22:01 UTC)
In effect from
Dec 1, 2009, 5:00 AM MST
Expired
Dec 1, 2009, 5:00 PM MST
In force
12 hr
Issued by
NWS Bismarck, ND
All 26 counties

Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 55 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 10.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2009-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2009-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1326 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 302201
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
401 PM CST MON NOV 30 2009

...AN ALBERTA CLIPPER WILL BRING GUSTY WINDS TO WEST AND CENTRAL
NORTH DAKOTA TUESDAY...

.STRONG AND GUSTY WINDS...COLDER AIR AND SCATTERED SNOW SHOWERS
WILL IMPACT WEST AND CENTRAL NORTH DAKOTA LATE TONIGHT AND
TUESDAY. AN ALBERTA CLIPPER SYSTEM WILL MOVE INTO NORTHWEST NORTH
DAKOTA AFTER MIDNIGHT TONIGHT. ACCUMULATING SNOWS WILL BE CONFINED
TO THE FAR NORTH CENTRAL...WHILE THE WEST AND CENTRAL WILL LARGELY
SEE STRONG WINDS OF 30 TO 45 MPH. THE WINDS WILL ARRIVE JUST
BEFORE SUNRISE TUESDAY IN THE NORTHWEST...REACHING THE EAST
CENTRAL BY MID MORNING. SCATTERED SNOW SHOWERS MAY BRIEFLY REDUCE
VISIBILITIES ON TUESDAY...BUT FOR THE MOST PART THE MAIN WEATHER
WILL BE THE STRONG WINDS.

NDZ001-009-010-017>023-025-031>037-040>048-050-051-010615-
/O.NEW.KBIS.WI.Y.0019.091201T1200Z-091202T0300Z/
DIVIDE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-
SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...DICKINSON...
MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...MOTT...
ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
401 PM CST MON NOV 30 2009 /301 PM MST MON NOV 30 2009/

...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ TO 9 PM CST
/8 PM MST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 9 PM
CST /8 PM MST/ TUESDAY. 

STRONG AND GUSTY WINDS OF 30 TO 45 MPH WILL DEVELOP ACROSS WEST
AND CENTRAL NORTH DAKOTA TUESDAY MORNING. THE WINDS WILL DIMINISH
DURING THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
WA
6 follow-up statements
000 
WWUS73 KBIS 010203
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
803 PM CST MON NOV 30 2009

...AN ALBERTA CLIPPER WILL BRING GUSTY WINDS TO WEST AND CENTRAL
NORTH DAKOTA TUESDAY...

.STRONG AND GUSTY WINDS...COLDER AIR AND SCATTERED SNOW SHOWERS
WILL IMPACT WEST AND CENTRAL NORTH DAKOTA LATE TONIGHT AND
TUESDAY. AN ALBERTA CLIPPER SYSTEM WILL MOVE INTO NORTHWEST NORTH
DAKOTA AFTER MIDNIGHT TONIGHT. ACCUMULATING SNOWS WILL BE
CONFINED TO THE FAR NORTH CENTRAL...WHILE THE WEST AND CENTRAL
WILL LARGELY SEE STRONG WINDS OF 30 TO 45 MPH. THE WINDS WILL
ARRIVE JUST BEFORE SUNRISE TUESDAY IN THE NORTHWEST...REACHING
THE EAST CENTRAL BY MID MORNING. SCATTERED SNOW SHOWERS MAY
BRIEFLY REDUCE VISIBILITIES ON TUESDAY...BUT FOR THE MOST PART
THE MAIN WEATHER WILL BE THE STRONG WINDS.

NDZ001-009-010-017>023-025-031>037-040>048-050-051-011015-
/O.CON.KBIS.WI.Y.0019.091201T1200Z-091202T0300Z/
DIVIDE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-
SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...DICKINSON...
MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...MOTT...
ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
803 PM CST MON NOV 30 2009 /703 PM MST MON NOV 30 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO
9 PM CST /8 PM MST/ TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO
9 PM CST /8 PM MST/ TUESDAY. 

STRONG AND GUSTY WINDS OF 30 TO 45 MPH WILL DEVELOP ACROSS WEST
AND CENTRAL NORTH DAKOTA TUESDAY MORNING. THE WINDS WILL DIMINISH
DURING THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS73 KBIS 011019
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
419 AM CST TUE DEC 1 2009

...STRONG WINDS ACROSS NORTH DAKOTA TODAY...

.STRONG AND GUSTY WINDS WILL IMPACT WESTERN...CENTRAL...AND
SOUTHERN NORTH DAKOTA TODAY. EXPECT A SUSTAINED NORTHWEST WIND AT
25 TO 35 MPH...WITH GUSTS AROUND 45 MPH. STRONG WINDS WILL SPREAD
FROM WESTERN NORTH DAKOTA...INTO CENTRAL AND SOUTHEAST PORTIONS OF
THE STATE BY MID MORNING. SCATTERED SNOW SHOWERS MAY BRIEFLY
REDUCE VISIBILITIES TODAY...BUT FOR THE THE MAIN WEATHER WILL BE
THE STRONG WINDS.

NDZ022-023-025-011130-
/O.CAN.KBIS.WI.Y.0019.091201T1200Z-091202T0300Z/
SHERIDAN-WELLS-FOSTER-
INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON
419 AM CST TUE DEC 1 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

THE WIND ADVISORY HAS BEEN REPLACED BY A WINTER WEATHER ADVISORY
FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

$$

NDZ001-009-010-017>021-031>037-040>048-050-051-011830-
/O.CON.KBIS.WI.Y.0019.091201T1200Z-091202T0300Z/
DIVIDE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...
JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
419 AM CST TUE DEC 1 2009 /319 AM MST TUE DEC 1 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING. 

EXPECT A STRONG NORTHWEST WIND...WITH SUSTAINED SPEEDS OF 25 TO 35
MPH AND GUSTS AROUND 45 MPH. WIND SPEEDS WILL INCREASE THIS
MORNING FROM WEST TO EAST...AND REMAIN STRONG THIS AFTERNOON
BEFORE DIMINISHING DURING THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OF
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

KINNEY
000 
WWUS73 KBIS 011023 CCA
NPWBIS

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
422 AM CST TUE DEC 1 2009

...STRONG WINDS ACROSS NORTH DAKOTA TODAY...

.STRONG AND GUSTY WINDS WILL IMPACT WESTERN...CENTRAL...AND
SOUTHERN NORTH DAKOTA TODAY. EXPECT A SUSTAINED NORTHWEST WIND AT
25 TO 35 MPH...WITH GUSTS AROUND 45 MPH. STRONG WINDS WILL SPREAD
FROM WESTERN NORTH DAKOTA...INTO CENTRAL AND SOUTHEAST PORTIONS OF
THE STATE BY MID MORNING. SCATTERED SNOW SHOWERS MAY BRIEFLY
REDUCE VISIBILITIES TODAY...BUT THE MAIN WEATHER THREAT WILL BE
THE STRONG WINDS.

NDZ022-023-025-011130-
/O.CAN.KBIS.WI.Y.0019.091201T1200Z-091202T0300Z/
SHERIDAN-WELLS-FOSTER-
INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON
422 AM CST TUE DEC 1 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

THE WIND ADVISORY HAS BEEN REPLACED BY A WINTER WEATHER ADVISORY
FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

$$

NDZ001-009-010-017>021-031>037-040>048-050-051-011845-
/O.CON.KBIS.WI.Y.0019.091201T1200Z-091202T0300Z/
DIVIDE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...
JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
422 AM CST TUE DEC 1 2009 /322 AM MST TUE DEC 1 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING. 

EXPECT A STRONG NORTHWEST WIND...WITH SUSTAINED SPEEDS OF 25 TO 35
MPH AND GUSTS AROUND 45 MPH. WIND SPEEDS WILL INCREASE THIS
MORNING FROM WEST TO EAST...AND REMAIN STRONG THIS AFTERNOON
BEFORE DIMINISHING DURING THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OF
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

KINNEY
000 
WWUS73 KBIS 011733
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1133 AM CST TUE DEC 1 2009

...STRONG WINDS ACROSS NORTH DAKOTA TODAY...

.STRONG AND GUSTY WINDS WILL IMPACT WESTERN...CENTRAL...AND
SOUTHERN NORTH DAKOTA THIS AFTERNOON. EXPECT A SUSTAINED
NORTHWEST WIND AT 25 TO 35 MPH...WITH GUSTS AROUND 45 MPH. 
SCATTERED SNOW SHOWERS MAY BRIEFLY REDUCE VISIBILITIES
TODAY...BUT THE MAIN WEATHER THREAT WILL BE THE STRONG WINDS.

NDZ001-009-010-017>021-031>037-040>048-050-051-020145-
/O.CON.KBIS.WI.Y.0019.000000T0000Z-091202T0300Z/
DIVIDE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...
JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
1133 AM CST TUE DEC 1 2009 /1033 AM MST TUE DEC 1 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING. 

EXPECT A STRONG NORTHWEST WIND...WITH SUSTAINED SPEEDS OF 25 TO
35 MPH AND GUSTS AROUND 45 MPH. THE WINDS WILL DIMINISH DURING
THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
WA
000 
WWUS73 KBIS 012120
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
320 PM CST TUE DEC 1 2009

...STRONG WINDS ACROSS NORTH DAKOTA THIS AFTERNOON..

.STRONG AND GUSTY WINDS WILL IMPACT WESTERN...CENTRAL...AND
SOUTHERN NORTH DAKOTA THIS AFTERNOON. EXPECT A SUSTAINED
NORTHWEST WIND AT 25 TO 35 MPH...WITH GUSTS AROUND 45 MPH.
SCATTERED SNOW SHOWERS MAY BRIEFLY REDUCE VISIBILITIES...
BUT THE MAIN WEATHER THREAT WILL BE THE STRONG WINDS. THE
WINDS WILL DIMINISH AFTER 6 PM CST.

NDZ001-009-010-017>021-031>037-040>048-050-051-020000-
/O.EXT.KBIS.WI.Y.0019.000000T0000Z-091202T0000Z/
DIVIDE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...
JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
320 PM CST TUE DEC 1 2009 /220 PM MST TUE DEC 1 2009/

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING. 

EXPECT A STRONG NORTHWEST WIND...WITH SUSTAINED SPEEDS OF 25 TO
35 MPH AND GUSTS AROUND 45 MPH. THE WINDS WILL DIMINISH AFTER 6 PM
CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS
OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
WA
000 
WWUS73 KBIS 012351
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
551 PM CST TUE DEC 1 2009

...WIND ADVISORY EXPIRED...

.WINDS OVER WESTERN AND CENTRAL HAVE DECREASED TO BELOW WIND ADVISORY
CRITERIA AND THE WIND ADVISORY WHICH WAS IN EFFECT HAS BEEN
ALLOWED TO EXPIRE. TRAVELERS ACROSS WESTERN AND CENTRAL NORTH
DAKOTA CAN EXPECT SCATTERED SNOW SHOWERS AND NORTHWEST WINDS OF 15 TO
25 MPH...DIMINISHING TO 5 TO 15 MPH AFTER MIDNIGHT. 

NDZ001-009-010-017>021-031>037-040>048-050-051-020100-
/O.EXP.KBIS.WI.Y.0019.000000T0000Z-091202T0000Z/
DIVIDE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...
JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
551 PM CST TUE DEC 1 2009 /451 PM MST TUE DEC 1 2009/

...WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS
EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS
EVENING. 

NORTHWEST WINDS OF 15 TO 25 MPH WILL CONTINUE TO SLOWLY DIMINISH
THIS EVENING OVER WESTERN AND CENTRAL NORTH DAKOTA. THE WIND
ADVISORY WHICH WAS IN EFFECT FOR WESTERN AND CENTRAL NORTH DAKOTA
HAS BEEN ALLOWED TO EXPIRE. 

$$

HW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 30, 2:21 PM MST, 40 minutes earlier.

Area forecast discussion, Nov 30, 2:21 PM MST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
321 PM CST MON NOV 30 2009

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...

CURRENTLY...DEEP NORTHWEST FLOW RESIDES ALOFT...A RESULT OF THE
WESTERLIES DESCENDING FROM RIDGING TO THE WEST INTO TROUGHING OVER
THE EASTERN CONUS. WESTERLY TO SOUTHWESTERLY SURFACE WINDS HAVE
GENERATED SOME GOOD WARM ADVECTION TODAY AND BROUGHT TEMPERATURES UP
TO THE HIGH 40S AND EVEN LOW 50S IN SOME PARTS OF THE CWA.

MODELS REMAIN IN DECENT AGREEMENT FOR THE SHORT TERM PERIOD...THUS
WILL CONTINUE TO USE A GENERAL BLEND FOR THE FORECAST. MAJOR
FORECAST CONCERNS ARE THE SNOW AND WIND ASSOCIATED WITH A CLIPPER
SYSTEM THAT IS FORECAST TO IMPACT THE HIGH PLAINS ON TUESDAY.

NORTHWEST FLOW TURNS MORE WESTERLY TONIGHT AS A SHORTWAVE FROM THE
GULF OF ALASKA BREAKS DOWN THE RIDGING TO THE WEST AND APPROACHES
THE FORECAST AREA. THE RESULTING CLIPPER SYSTEM AND ITS ASSOCIATED
COLD FRONT THEN CROSS INTO THE NORTHWEST CORNER OF THE STATE BY
TUESDAY MORNING...THEN PASS OVER THE RED RIVER VALLEY AND INTO MN BY
MIDDAY. EXPECT TEMPERATURES TO DROP DRAMATICALLY AFTER FRONTAL
PASSAGE.THE MODELS HAVE MOVED THE SYSTEM FARTHER SOUTH THAN
PREVIOUS RUNS...THUS THE CHANCES FOR WRAP AROUND PRECIP TO IMPACT
THE CWA HAVE INCREASED...ESPECIALLY ALONG MY NORTHERN AND
NORTHEASTERN COUNTIES. WHILE HEAVY SNOW SHOULD REMAIN TO THE NORTH
AND NORTHEAST OF OUR CWA...EXPECT OUR MORE IMPACTED AREAS TO
RECEIVE 1 OR 2 INCHES OF SNOW BY TUESDAY NIGHT. GUIDANCE HAS ALSO
SUGGESTED A TIGHT PRESSURE GRADIENT ON THE WESTERN SIDE OF THE LOW
THAT COULD RESULT IN SOME VERY GUSTY WINDS OF 30 TO 40 MPH BEHIND
THE COLD FRONT. THEREFORE...WILL ISSUE A WINTER WEATHER ADVISORY FOR
THE NORTH CENTRAL TIER OF COUNTIES AND A WIND ADVISORY FOR THE
REMAINDER OF WEST AND CENTRAL NORTH DAKOTA.

ALTHOUGH THE CLIPPER SHOULD BE WELL OUT OF OUR AREA BY WEDNESDAY
MORNING...THE AXIS OF THE UPPER LEVEL TROUGH SHOULD STILL BE SLOWLY
MOVING OVER THE NORTHERN PLAINS AND ONLY BEGINNING TO EXIT THE
REGION ON THURSDAY. THEREFORE...AMPLE CLOUDS AND RESIDUAL SNOW
SHOWERS ARE LIKELY TO REMAIN IN THE STATE AS WELL...WITH FURTHER
LIGHT ACCUMULATIONS POSSIBLE THROUGH MIDDAY THURSDAY. STRONG
NORTHERN FLOW ALOFT AND AT THE SURFACE SHOULD KEEP TEMPERATURES
AROUND SEASONAL NORMALS FOR THE REMAINDER OF THE PERIOD.

.LONG TERM...FRIDAY THROUGH MONDAY
PROBLEMS WITH THE FORECAST DURING THIS PERIOD DEAL WITH THE
COLD PATTERN AND ANY CHANCES FOR PRECIPITATION.

THE MODELS CONTINUE TO INDICATE A COLDER PATTERN FOR THE
NORTHERN PLAINS ON FRIDAY AS A CLOSED UPPER LOW SITS OVER
THE GREAT LAKES REGION WHICH EXTENDS INTO THE NORTHERN PLAINS.
THE GFS AND ECMWF MODELS ARE IN AGREEMENT TO START BUT THE
DIFFERENCES BETWEEN THE TWO SHOW UP FOR FRIDAY NIGHT INTO
SATURDAY AS THE COLD UPPER LOW SLOWLY DEPARTS THE GREAT LAKES
AREA.

NEW SHORTWAVE ENERGY IN THE FLOW DEVELOPS OVER MONTANA
AND SOUTHERN SASKATCHEWAN AS PER THE GFS BUT THE ECMWF IS
WEAKER SHOWING A MINOR RIPPLE AT BEST MOVING INTO THE FORECAST
AREA. THE MAIN DIFFERENCE BETWEEN THE MODELS IS THAT THE ECMWF
CLOSES OFF AN UPPER LOW OF THE PACIFIC NW STATES WHILE THE GFS
MAINTAINS A VIGOROUS SHORTWAVE THAT HEADS TOWARDS THE REGION
FOR SATURDAY. IF THE GFS IS RIGHT THEN THERE WOULD BE A CHANCE
FOR SNOW AS A NEW CLIPPER PASSES SOUTH OF THE STATE BY
SATURDAY. OTHERWISE THE REGION WOULD REMAIN DRY BUT COLD IF
THE ECMWF SOLUTION IS RIGHT. THUS HAVE KEPT IT DRY FOR NOW
DUE TO THE DISAGREEMENT AND IT IS A FEW DAYS OUT. IN ANY
CASE IT WILL REMAIN COLD THROUGH MONDAY.

&&

.AVIATION...
NO WEATHER PROBLEMS ACROSS THE FORECAST AREA THIS EVENING AND
TONIGHT. MAINLY VFR CONDITIONS AND SOME HIGH THIN CIRRUS. HOWEVER
BY TUESDAY A CLIPPER SYSTEM WILL PASS FROM NEAR WILLISTON TO MINOT
AND BRING A COLD FRONT THROUGH THAT WILL SWITCH THE WINDS TO THE
NORTHWEST ACROSS THE CWA. THE FAR NORTHERN AREAS MAY SEE SOME
WIDELY SCATTERED SNOW SHOWERS IN MVFR CONDITIONS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 6 AM CST /5 AM MST/ TO 9 PM CST /8 PM MST/
TUESDAY FOR NDZ001-009-010-017>023-025-031>037-040>048-050-051.

WINTER WEATHER ADVISORY FROM 6 AM TO 9 PM CST TUESDAY FOR
NDZ002>005-011>013.

&&

WAA/BPN/VJ
Hazardous weather outlook, Nov 30, 5:06 AM MST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
606 AM CST MON NOV 30 2009

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-011215-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
606 AM CST MON NOV 30 2009 /506 AM MST MON NOV 30 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN INTENSE ALBERTA CLIPPER SYSTEM IS FORECAST TO MOVE FROM ALBERTA
ACROSS SOUTHERN SASKATCHEWAN...ACROSS NORTHERN NORTH DAKOTA AND
INTO MINNESOTA ON TUESDAY. A COLD FRONT EXTENDING SOUTHWARD FROM
THIS INTENSE LOW WILL SWEEP ACROSS NORTH DAKOTA ON
TUESDAY...BRINGING COLDER AIR WITH STRONG NORTHWEST WINDS OF 25 TO
40 MPH AND A CHANCE OF LIGHT RAIN OR SNOW. SOME ACCUMULATIONS ARE
POSSIBLE NORTH CENTRAL WITH AREAS OF BLOWING SNOW BY TUESDAY
AFTERNOON. THE COLD AIR BEHIND THIS SYSTEM WILL REMAIN OVER THE
STATE WEDNESDAY AND THURSDAY...WITH HIGHS IN THE 20S TO LOWER 30S
AND LOW TEMPERATURES IN THE SINGLE DIGITS ABOVE ZERO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 2:45 PM MSTWinter Weather AdvisoryBISBottineau, Burke, Foster, McHenry, Pierce, Renville and 3 more26 hr

Nearby

Wind Advisories in North Dakota, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.